Alert archive / Texas / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 52, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Apr 21, 2025, 3:47 AM CDT for Jasper County, Newton County, Texas. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 21, 2025, 3:47 AM CDT (08:47 UTC)
- Expired
- Apr 21, 2025, 4:15 AM CDT
- In force
- 28 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Jasper County, TX, Newton County, TX
The radar
The Lake Charles radar (KLCH), 96 km from the middle of the area, began a volume at 08:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 8.8 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 830 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 923 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 133 m²/s²
- 0-3 km storm-relative helicity
- 157 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 5.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 11:32 PM CDT, 4 hours 15 minutes earlier. Its key messages:
- An unsettled weather pattern continues through the upcoming week, with isolated to scattered showers and storms each day.
- High temperatures will run 2-4 degrees above normal this week, while low temperatures will run around 10 degrees above normal.
- Tides will run above normal this week with a moderate onshore flow.
Area forecast discussion, Apr 20, 11:32 PM CDT, 4 hours 15 minutes before
Area Forecast Discussion National Weather Service Lake Charles LA 1132 PM CDT Sun Apr 20 2025 ...New AVIATION... .KEY MESSAGES... - An unsettled weather pattern continues through the upcoming week, with isolated to scattered showers and storms each day. - High temperatures will run 2-4 degrees above normal this week, while low temperatures will run around 10 degrees above normal. - Tides will run above normal this week with a moderate onshore flow. && .UPDATE... Wx map shows cold front moving through Northeast Texas and Northwest Louisiana this evening. Radar showing most of the showers and thunderstorms along and ahead of the front, with one cluster of thunderstorms approaching Northwest Tyler County. A few other showers noted across Central and South Central Louisiana. The cold front expected to move further southeast overnight and stall just north of the area, with showers and thunderstorms increasing across Southeast Texas and Central Louisiana overnight into Monday morning. Updates to the latest guidance not showing any significant changes to previous forecast. 08/DML && .SHORT TERM... (Tonight through Tuesday night) Issued at 309 PM CDT Sun Apr 20 2025 Widely scattered to scattered showers were seen today in locations mainly north of the I-10 corridor. Temperatures were in the lower 80s and winds were out of the south, gusting mainly in the 25 to 35 mph range. A cold front is located north to south across Texas, and it will approach our region late tonight into Monday. However, it never makes it past us, and in fact, actually backs up to our north as a warm front later on Monday night. What this means is we will not see as much rain as initially thought for tonight through Monday, with south central Louisiana seeing less than a tenth of an inch, and parts of southeast Texas and central Louisiana seeing maybe an inch or so. The severe storm threat looks low as well. We will still see the southerly flow on Tuesday, so still expecting scattered showers and maybe a thunderstorm, but rain totals will be on the low side, less than half an inch. No severe storms are expected. Temperature-wise, we will run a few degrees above normal for the highs - in the lower 80s, with overnight lows in the mid to upper 60s - around 10 degrees above normal. && .LONG TERM... (Wednesday through next Saturday) Issued at 309 PM CDT Sun Apr 20 2025 Wednesday looks like the wettest day of the week, with rain totals ranging from half an inch in south central Louisiana, to over an inch in southeast Texas. So far not expecting severe storms, but WPC does highlight southeast Texas and western Louisiana in a slight risk for heavy rain/flash flooding. The trend for the remainder of the week is going drier and warmer. By Saturday no rain is expected, and high temperatures will be in the mid to upper 80s. && .AVIATION... (06Z TAFS) Issued at 1114 PM CDT Sun Apr 20 2025 Winds continue to subside however a few gusts remain this evening, however those will be decreasing as the front continues to approach. Otherwise IFR and at times LIFR Cigs are expected tonight and early tomorrow. precipitation timing will also be a big part of the forecast with categorical mention at BPT and AEX and prob30 at all other locations. && .MARINE... Issued at 309 PM CDT Sun Apr 20 2025 The small craft advisory will expire at 4 pm this afternoon. Light to moderate southerly flow will continue for much of the upcoming week. Tides will run around a foot above normal. && .PRELIMINARY POINT TEMPS/POPS... AEX 67 80 64 84 / 40 70 10 70 LCH 70 83 68 83 / 20 50 10 50 LFT 71 85 68 84 / 0 30 10 60 BPT 70 81 69 84 / 40 60 0 50 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...None. TX...None. GM...None. && SHORT TERM...08 LONG TERM....08 AVIATION...27
In the hours before
Special weather statement, Apr 21, 3:09 AM CDT, 38 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
309 AM CDT Mon Apr 21 2025
TXZ180-259-260-210845-
Northern Newton TX-Northern Jasper TX-Tyler TX-
309 AM CDT Mon Apr 21 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN TYLER...WEST
CENTRAL NEWTON AND EAST CENTRAL JASPER COUNTIES THROUGH 345 AM CDT...
At 308 AM CDT, Doppler radar was tracking a strong thunderstorm near
Fred, moving northeast at 30 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to vegetation and outdoor
objects is possible.
Locations impacted include...
Bleakwood, Magnolia Springs, Mt. Union, Roganville, and Kirbyville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3058 9412 3066 9418 3086 9391 3070 9377
TIME...MOT...LOC 0808Z 238DEG 33KT 3064 9412
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
KowalskiThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 21, 2:23 AM CDT | Tornado Warning | LCH | Jasper, Tyler | 18 min |
| Apr 21, 3:09 AM CDT | Special Weather Statement | LCH | Jasper | 36 min |
| Apr 21, 3:24 AM CDT | Severe Thunderstorm Warning | LCH | Jasper, Newton | 50 min |
| Apr 21, 4:00 AM CDT | Flash Flood Warning | LCH | Tyler | 4 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.